Missouri, 2003Damaging Wind in Missouri, May 10, 2003
May 10, 2003 · NWS LSX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 10, 7:45 PM CST, 40 minutes earlier.
Area forecast discussion, May 10, 7:45 PM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
845 PM CDT SAT MAY 10 2003
CDFNT AT 01Z EXTDS FM NERN MO SWWD THRU CNTRL MO TO SWRN MO. SVR WX
THREAT TO END WITH CD FROPA...SO WL BEGIN HACKING AWAY AT TOR
WATCHES #344 AND #349 AS THIS FNT MOVS THRU.
ON OTHER ITEMS...VERY STG CAA WL FLW FROPA...AND NOTING THAT TEMPS
DID NOT GET MUCH ABV 50 F ACRS NEB WHERE SC DECK EXISTED MOST OF THE
DAY BHND FNT. MAY NEED TO TRIM MIN TEMPS TNGT AS WELL AS MAX TEMPS
ON SUN A LTL MORE ON A LATE EVNG UPDATE.
.STL...FLOOD WATCH ENTIRE CWA TNGT.
TORNADO WATCH #344 TIL 04Z NRN TWO-THIRDS OF CWA
TORNADO WATCH #349 TIL 07Z RMNDR OF CWA
TESHazardous weather outlook, May 10, 11:30 AM CST, 8 hours 55 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1230 PM CDT SAT MAY 10 2003
...SIGNIFICANT OUTBREAK OF SEVERE THUNDERSTORMS INCLUDING TORNADOES
EXPECTED THIS AFTERNOON AND EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI
AND WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT FOR THE
ENTIRE REGION INCLUDING QUINCY...HANNIBAL...JEFFERSON CITY...
COLUMBIA...THE ST LOUIS METRO AREA...CARLINVILLE...CENTRALIA...
SALEM...CHESTER AND FARMINGTON.
THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS THE REGION THROUGH
THIS AFTERNOON...WITH THE CONTINUED POTENTIAL THAT THESE STORMS
COULD BECOME SEVERE. THE GREATEST RISK FOR SEVERE WEATHER WILL
OCCUR AS A COLD FRONT MOVES THROUGH CENTRAL MISSOURI THIS AFTERNOON
AS WELL AS EASTERN MISSOURI AND ADJACENT PARTS OF WEST CENTRAL AND
SOUTHWEST ILLINOIS THIS EVENING.
THIS IS A PARTICULARLY DANGEROUS SITUATION WITH THE POTENTIAL THAT A
FEW OF THESE SUPERCELL THUNDERSTORMS WILL PRODUCE LARGE AND DAMAGING
TORNADOES...HAIL LARGER THAN BASEBALL SIZE...AND DAMAGING WINDS IN
EXCESS OF 70 MPH. IN ADDITION...THE ENTIRE AREA REMAINS UNDER A
FLOOD WATCH THROUGH TONIGHT.
REMAIN ALERT AND STAY TUNED TO NOAA WEATHER RADIO AS WELL AS
COMMERCIAL RADIO AND TELEVISION STATIONS FOR THE LATEST INFORMATION.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
AFTER A REST SUNDAY THROUGH TUESDAY...THERE IS A CHANCE OF
THUNDERSTORMS ON WEDNESDAY AND THURSDAY AS THE NEXT STORM SYSTEM
MOVES INTO THE MIDWEST.
.SPOTTER INFORMATION STATEMENT...
REPORTS FROM SPOTTERS HAVE BEEN GREATLY APPRECIATED DURING THE PAST
WEEK. SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
THIS EVENING.
&&
MORE INFORMATION MAY BE OBTAINED AT...
HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE)
BRITT
In the hours before
Local storm report, May 10, 6:48 PM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
748 PM CDT SAT MAY 10 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0740 PM 3NW KELLERVILLE IL TORNADO
05/10/03 ADAMS REPORTED BY SEVERE
WEATHER SPOTTERS.Local storm report, May 10, 6:52 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
752 PM CDT SAT MAY 10 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0740 PM CANTON MO WIND DAMAGE
05/10/03 LEWIS COUNTY MARKET GROCERY
STORE COMPLETELY
DESTROYED AND CULVER
STOCKTON COLLEGE
SUSTAINED DAMAGE TO
BUILDINGS. PUBLIC REPORT.
0740 PM 2S CLAYTON IL TORNADO
05/10/03 ADAMS REPORTED BY ADAMS COUNTY
EMERGENCY MANAGEMENT
AGENCY.
0745 PM 1SW MOUND STATION IL TORNADO
05/10/03 BROWN REPORTED BY BROWN COUNTY
SHERIFFS DEPARTMENT.Local storm report, May 10, 6:53 PM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
753 PM CDT SAT MAY 10 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0750 PM 4W MT STERLING IL TORNADO
05/10/03 BROWN REPORTED BY ILLINOIS
STATE POLICE.Local storm report, May 10, 7:06 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
806 PM CDT SAT MAY 10 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM 5W ST. ROSE IL WIND DAMAGE
05/10/03 CLINTON TWO 6 INCH LIMBS DOWNED
FROM TREE. REPORTED BY
SEVERE WEATHER SPOTTERS.Local storm report, May 10, 7:40 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
840 PM CDT SAT MAY 10 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0825 PM ALMA IL 0.75 INCH HAIL
05/10/03 MARION REPORTED BY MARION COUNTY
SHERIFFS DEPARTMENT.Local storm report, May 10, 8:23 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
923 PM CDT SAT MAY 10 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0635 PM CANTON MO TORNADO
05/10/03 LEWIS *** 2 INJ ***
ELEVEN TRAILERS BLOWN
OVER. DAMAGE TO NUMEROUS
WOOD STRUCTURE HOMES.
DAMAGE TO A COLLEGE.
PUBLIC REPORT.
0650 PM LIMA IL TORNADO
05/10/03 ADAMS 10-20 HOMES DESTROYED.
UNKNOWN AMOUNT OF
INJURIES...BUT DESCRIBED
AS NUMEROUS. PUBLIC
REPORT.
0750 PM MT STERLING IL TORNADO
05/10/03 BROWN *** 2 INJ ***
POWER LINES DOWNED. BARNS
AND OTHER WOOD STRUCTURES
DAMAGED. REPORTED BY
BROWN COUNTY EMERGENCY
MANAGEMENT AGENCY.
0840 PM JEFFERSON CITY MO WIND DAMAGE
05/10/03 COLE NUMEROUS TREES AND POWER
LINES DOWNED. REPORTED BY
POLICE.
0850 PM COLUMBIA MO WIND DAMAGE
05/10/03 BOONE SHINGLES BLOWN OFF OF
RESIDENTS ROOF. REPORTED
BY BOONE COUNTY EMERGENCY
MANAGEMENT AGENCY.Thunderstorm Wind, Montgomery
- When
- May 10, 8:25 PM CST
- Where
- Montgomery County, 2 mi NW of Montgomery City
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.983, -91.533
The County Sheriff Department reported a power line and utility pole down between Montgomery City and Wellsville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Illinois, May 10, 200337 injured · $10 million · F3 · 17 events
- Tornadoes and Flash Flooding in Kentucky, May 10, 200317 injured · $5.6 million · F3 · 21 events
- Tornado in Missouri, May 10, 20036 injured · $5.0 million · F2 · 1 event
- Tornado in Missouri, May 10, 2003F3 · 1 event
- Tornado in Iowa, May 10, 2003$1.0 million · F2 · 1 event
- Hail and Damaging Winds in Iowa, May 10, 2003$14 million · 2.75 in hail · 29 events
- Tornado in Illinois, May 10, 2003$400,000 · F2 · 1 event
- Tornado in Illinois, May 10, 20034 injured · F2 · 1 event
- Tornadoes and Hail in Wisconsin, May 10, 20031 injured · $510,000 · F1 · 14 events
- Flooding and Hail in West Virginia, May 10 to 11, 2003$1.2 million · 1.5 in hail · 23 events
- Tornado in Iowa, May 10, 2003$1.0 million · F1 · 1 event
- Tornadoes and Hail in Iowa, May 10, 2003$356,000 · F1 · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5358436.